Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 98, NWS San Angelo, TX

June 28, 2007Concho County, Texas

NWS San Angelo, TX issued this flash flood warning at Jun 28, 2007, 3:49 AM CDT for Concho County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 28, 2007, 3:49 AM CDT (08:49 UTC)
Expired
Jun 28, 2007, 7:45 AM CDT
In force
4 hr
Issued by
NWS San Angelo, TX
Area
Whole counties

County Concho County, TX

The radar

The San Angelo radar (KSJT), 60 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 8.8 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 175 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
175 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
1835 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 280849
FFWSJT
TXC095-281245-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
349 AM CDT THU JUN 28 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CONCHO COUNTY IN WEST CENTRAL TEXAS

* UNTIL 745 AM CDT

* AT 349 AM CDT...THUNDERSTORMS WITH HEAVY RAIN EXTENDED FROM        
  MILLERSVIEW AND THE O H IVE RESERVOIR TO PAINT ROCK...MOVING SOUTH 
  AT 20 MPH

* THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR...
  EDEN BY 415 AM CDT...

RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3110 9960 3147 9959 3157 9971 3158 10010
      3109 10010

$$
04
1 follow-up statement
000 
WGUS74 KSJT 281036
FFSSJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
533 AM CDT THU JUN 28 2007

TXC095-281245-
CONCHO TX-
533 AM CDT THU JUN 28 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR
CONCHO COUNTY...

WHILE SHOWERS AND THUNDERSTORM HAVE TEMPORARILY ENDED OVER CONCHO 
COUNTY AT 533 AM...EARLIER THUNDERSTORMS PRODUCE RAINFALL AMOUNTS OF 
1 TO 2 INCHES...NEAR MILLERS CREEK AND THE O H IVE RESERVOIR. LOW 
WATER
CROSSING ARE LIKELY FILLED IN THESE AREAS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

LAT...LON 3110 9960 3147 9959 3157 9971 3158 10010
      3109 10010

$$

04

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 3:39 AM CDT, 10 minutes earlier.

Area forecast discussion, Jun 28, 3:39 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
339 AM CDT THU JUN 28 2007

.SHORT TERM...
HEAVY RAIN EVENT CONTINUES OVER THE CWA EARLY THIS MORNING.
AN EXTREMELY MOIST ATMOSPHERE WITH SFC DEW POINT VALUES IN THE
UPPER 60S TO LOWER 70S ARE CONTRIBUTING TO PRECIPITABLE WATER
VALUES OF 1.5 INCHES TO GREATER THAN 2 INCHES LIKELY OVER THE
HEARTLAND...WITH THE RESULTING VERY EFFICIENT RAIN PRODUCING
THUNDERSTORMS. SOME OF THESE STORMS MAY BE PRODUCING RAINFALL
RATES OF 2 TO 3 INCHES PER HOUR. A RAINFALL RATE OF APPROXIMATELY
0.8 INCH/HOUR WAS OBSERVED AT KSJT WITH ONE OF THE QUICKER MOVING
SHOWERS. IT/S LIKELY THAT THE CONVECTION WITH LIGHTNING HAS RATES
OF 2 TO 3 INCHES/HOUR...DEPENDING ON THE FORWARD MOTION OF THE
INDIVIDUAL STORM. THUS FFW/S ARE BEING ISSUED EARLY THIS MORNING AS
SATURATED OR NEARLY SATURATED SOILS OVER MUCH OF THE AREA WILL
RESULT IN QUICK RUNOFF OF THIS RAINFALL.

CAN SEE A CIRCULATION IN STATE MOSAIC RADAR DATA OVER THE NORTHERN
BIG COUNTRY COUNTIES EARLY THIS MORNING WITH SHOWERS AND
THUNDERSTORMS EXTENDING ALONG SSW/NNE CORRIDORS FROM THE NW AND SE
QUADRANTS OF THIS CIRCULATION. THUNDERSTORMS OVER KIMBLE...
MENARD... SCHLEICHER AND SUTTON COUNTIES ARE ALSO INITIATING OFF
OF AN OLD CONVECTIVE BOUNDARY THAT EXTENDS TO THE WNW INTO THE
NORTHERN EDWARDS PLATEAU AND TRANS PECOS REGIONS.

WITH CONVECTION OVER THE HEARTLAND BACK BUILDING SOMEWHAT TO THE
WEST...AND NEW DEVELOPMENT OVER SOUTHERN TOM GREEN AND CONCHO
COUNTIES...HAVE HIGHEST POPS TODAY OVER THE HEARTLAND AND
NORTHWEST HILL COUNTRY. WILL HAVE LIKELY POPS ROUGHLY EAST OF A
LINE FROM HASKELL TO OZONA...AS THE PREVIOUSLY MENTIONED
CIRCULATION CONTINUES TO DRIFT SLOWLY TO THE SSW...AND WILL LIKELY
RESULT IN NEW CONVECTION LATER TODAY OVER THE CWA...ESPECIALLY IF
SKIES REMAIN CLEAR OVER THE SOUTHWESTERN AREAS.

TONIGHT THE MID LEVEL TROUGH AXIS/WEAK CIRCULATION WILL REMAIN OVER
THE AREA...ALONG WITH NEWLY GENERATED CONVECTIVE OUTFLOW
BOUNDARIES...AND LIKELY ONE OR TWO ADDITIONAL MCV/S FROM
CONVECTION TODAY. WITH ALL THIS IN MIND...HAVE CONTINUED LIKELY
POPS INTO TONIGHT FOR MUCH OF THE CWA...INCLUDING THE CONCHO
VALLEY AND BIG COUNTRY AREAS...AS WELL AS WESTERN AREAS OF THE
HEARTLAND. WILL AGAIN SEE THE POSSIBILITY FOR VERY HEAVY RAINFALL
RATES...AND WILL AGAIN EXTEND THE FLASH FLOOD WATCH THROUGH
TONIGHT FOR ALL AREAS EXCEPT FOR STERLING...IRION AND CROCKETT
COUNTIES WHICH HAVE NOT SEEN QUITE AS MUCH RAINFALL OVER THE PAST
WEEK AS SOME OF THE LOCATIONS TO THE EAST.

.LONG TERM...
BY FRIDAY...HARD TO SAY EXACTLY WHERE ANY OF THESE WEAK MID LEVEL
CIRCULATIONS THAT ARE RESULTING IN THESE SLOW MOVING AREAS OF HEAVY
RAINFALL MIGHT BE LOCATED. HOWEVER...THE NAM12 EVOLUTION SEEMS
FAIRLY REASONABLE WITH A SLOW...GENERALLY SW DRIFT OF THESE
FEATURES...CONSIDERING WHAT/S CURRENTLY TAKING PLACE. THEREFORE...
HAVE OPTED TO KEEP IN FAIRLY HIGH CHANCE POPS FOR MOST OF THE
AREA. OBVIOUSLY...THERE WILL BE PERIODS WHERE SHRA AND TSRA WILL
NOT BE TAKING PLACE...BUT ATTEMPTING TO TIME THESE LULLS AT THIS
POINT IS PROBLEMATIC AT BEST. SO...WE WILL KEEP GENERALLY CHANCE
POPS THROUGH THE WEEKEND WITH HIGHER POPS AS ONE MOVES EAST INTO
MORE MOISTURE.

AS RIDGING BUILDS OVER THE ROCKY MTNS AND CENTRAL PLAINS EARLY
NEXT WEEK...THIS WEAK TROUGH/SHEAR AXIS APPEARS TO REMAIN FAIRLY
STATIONARY OVER SOUTHEASTERN HALF OF TX. SO...WILL HAVE TO KEEP
SLIGHT CHANCE TO CHANCE POPS IN FOR THE SOUTHEASTERN HALF OF THE
CWA THROUGH THE MIDDLE OF NEXT WEEK.

WE ARE STILL WARMING TEMPERATURES UP TO NEAR NORMAL BY THE MIDDLE
OF NEXT WEEK FOR MOST OF THE CWA AS WE SHOULD SEE A SLOW TREND
TOWARD DRIER WEATHER AND MORE SUNSHINE...ESPECIALLY AS ONE MOVES
NORTH AND NORTHWEST IN OUR FORECAST AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE  82  68  80  66 /  60  60  50  30
SAN ANGELO  83  67  82  67 /  60  60  50  40
JUNCTION  85  69  81  70 /  60  50  50  40

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR BROWN-CALLAHAN-COKE-
COLEMAN-CONCHO-FISHER-HASKELL-JONES-KIMBLE-MASON-MCCULLOCH-
MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER-SHACKELFORD-SUTTON-
TAYLOR-THROCKMORTON-TOM GREEN.

&&

20
Hazardous weather outlook, Jun 27, 5:37 AM CDT, 22 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
537 AM CDT WED JUN 27 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-281045-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
537 AM CDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT FOR WEST CENTRAL TEXAS THROUGH
THURSDAY MORNING...MAINLY ALONG AND EAST OF A HASKELL...
ABILENE...SAN ANGELO...SONORA LINE. LOCALLY HEAVY RAINFALL IS
POSSIBLE. AN ISOLATED THUNDERSTORM COULD ALSO BECOME SEVERE...WITH
THE MAIN THREAT BEING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE CHANCE OF THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL
CONTINUE INTO THE WEEKEND. ONE OR TWO STORMS COULD ALSO BECOME
SEVERE WITH SMALL HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED ON A LIMITED BASIS.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 2:19 AM CDTFlash Flood WarningSJTBrown, Coleman, McCulloch, Runnels6 hr
Jun 28, 2:19 AM CDTFlash Flood WarningSJTSan Saba6 hr
Jun 28, 3:12 AM CDTFlash Flood WarningSJTMenard, Schleicher6 hr
Jun 28, 5:39 AM CDTFlash Flood WarningSJTKimble, Mason, Sutton4 hr
Jun 28, 3:50 PM CDTFlash Flood WarningSJTHaskell, Throckmorton6 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.